MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS LTD ACETLR CUP HAP 58MM W/ IMPTR; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING

SMITH & NEPHEW ORTHOPAEDICS LTD ACETLR CUP HAP 58MM W/ IMPTR; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING
Catalog Number 74120158
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Headache (1880); Nerve Damage (1979); Pain (1994); Joint Dislocation (2374); Muscle/Tendon Damage (4532)
Date of Event 03/12/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).Section h3, h6: it was reported that the patient underwent a bhr right procedure.After the procedure, the patient woke up with pain.An x-ray showed that the patient had a right anterior dislocation therefore was taken to the or for a closed reduction under general anesthesia.The patient has been affected by the following symptoms after the implantation of the devices painful right bhr with femoral neurapraxia, anterior hip pain/psoas irritation, lateral hip pain/abduction dysfunction, and iliopsoas tendonitis.No revision has been planned.No further information is available at the moment.As of today, the devices, all of which were used in treatment, remain implanted and therefore cannot be tested.A review of the historical complaints data for the alleged devices was performed using batch numbers, part numbers and the reported failure modes to evaluate patterns of repeated failures or defects.Similar complaints have been identified for the cup.This failure will continue to be monitored via routine trending.In the absence of the actual devices, the production records were reviewed for the devices reportedly involved in this incident.All released devices involved met manufacturing specifications upon release for distribution.The review of the product ifu found adequate warnings and precautions in relation to the alleged failure modes.A risk management review was performed.The alleged failure modes and associated risks have been anticipated within the risk file and the anticipated risk level is still adequate.No further actions are required at this time.A review of historic escalation actions related to the products and similar complaint events was performed.Following the review, no prior applicable escalation actions were identified.No further escalation actions are required.The available medical documents were reviewed.There is a likely route cause.The reported hip pain can be related to the femoral neurapraxia, and/or iliopsoas tendonitis.There is no evidence the patients migraines, dizziness and nausea were related to the implants.It should be noted the patient has a history of these symptoms prior to his bhr implantation.The patient impact is determined to be the pain, dislocation, femoral neurapraxia, iliopsoas tendonitis and treatment with medication and manipulation under general anesthesia.No revision or planned revision was noted.Based on the information provided, further investigation of the reported complaint cannot be carried out.Specific factors known to contribute to the alleged fault are muscle and fibrous tissue laxity and malpositioning of the implants leading to postoperative joint instability.Should the devices or additional information be received, the complaint will be reopened.Based on this investigation, the need for corrective and preventative actions is not indicated.
 
Event or Problem Description
It was reported that the patient underwent a bhr right procedure on (b)(6) 2012.After the procedure, the patient woke up with pain.An x-ray taken on (b)(6) 2014 showed that the patient had a right anterior dislocation therefore was taken to the or for a closed reduction under general anesthesia.The patient has been affected by the following symptoms after the implantation of the devices painful right bhr with femoral neurapraxia, anterior hip pain/psoas irritation, lateral hip pain/abduction dysfunction, and iliopsoas tendonitis.No revision has been planned.No further information is available at the moment.

Brand Name
ACETLR CUP HAP 58MM W/ IMPTR
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS LTD
aurora house, spa park
leamington spa warwickshire CV31 3HL
UK  CV31 3HL
Manufacturer (Section G)
SMITH & NEPHEW ORTHOPAEDICS LTD
aurora house, spa park
leamington spa warwickshire CV31 3HL
UK   CV31 3HL
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key20318271
Report Number3005975929-2024-00146
Device Sequence Number12677582
Product Code NXT
UDI-Device Identifier03596010502605
UDI-Public3596010502605
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P040033
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2014
Device Catalogue Number74120158
Device Lot Number097467
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2024
Initial Report FDA Received Date09/27/2024
Date Device Manufactured02/06/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age47 YR
Patient SexMale